Ask a doctor

Swelling and Redness a Year After Restylane Normal?

It's been about a year since my last restylane injection and out of the blue, I developed redness, soreness and swelling in my tear trough. Is this normal? Is it working its way out or something?

Doctor Answers (2)

Swelling and redness a year after Restylane normal?

+1

In general, the side effects of Restylane treatment may include the following:


1) Swelling
2) Bruising
3) Redness around the injection site

After one year, the redness, soreness, and swelling present in your tear trough is not a result of your Restylane treatment, and it is not working its way out of your skin. The mentioned side effects are typically evident within the first few weeks of the treatment. I would recommend following up with your physician, as you may have another medical issue that needs attention. I hope this helps, and good luck.


Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Swelling and Redness..

+1

This could possibly happen if Restylane was injected superficial. Seek your medical provider, he/she can inject and enzyme called hyaluronidase to help break the product so your body can absorb it.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.